Alert archive / West Virginia / Flood Watches in 2015
Flood Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Mar 12, 2015, 3:08 PM EDT for 27 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Mar 13, 2015, 5:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 3:08 PM EDT (19:08 UTC)
- In effect from
- Mar 13, 2015, 5:00 PM EDT
- Expired
- Mar 14, 2015, 2:30 PM EDT
- In force
- 22 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 40 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -233 m²/s²
- 0-3 km storm-relative helicity
- -219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Mar 12, 1:11 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 12, 1:11 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 111 PM EDT THU MAR 12 2015 .SYNOPSIS... HIGH PRESSURE OVERNIGHT. NEXT LOW PRESSURE/RAIN FRIDAY THROUGH SATURDAY. RAIN SHOWERS LINGER INTO SUNDAY. BRIEF HIGH PRESSURE BUILDS SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /THROUGH FRIDAY/... A HIGH PRESSURE SYSTEM WILL MOVE EASTWARD OVERNIGHT...GIVING WAY TO ANOTHER SYSTEM STARTING ON FRIDAY. MODELS ARE A TAD SLOWER WITH THE ARRIVAL OF THE PRECIPITATION...SO WILL ADJUST ACCORDINGLY. WITH A DECENT CONSENSUS AMONG MODELS...WILL ALSO RAISE POPS. WITH WINDS PICKING UP TONIGHT...WILL GO ON THE WARMER SIDE OF GUIDANCE IN THE WESTERN LOWLANDS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... EXPECT A WARMING TREND FRIDAY THROUGH THE WEEKEND AS SOUTH TO SOUTHWEST FLOW BRINGS WARMER BUT JUICY AIRMASS TO THE AREA...AHEAD OF THE NEXT SYSTEM. A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST INTO THE OH VALLEY FRIDAY INTO SATURDAY...TO BRING A WARM FRONT/COLD FRONT COMBO SPREADING RAIN TO THE AREA THROUGH AT LEAST SATURDAY NIGHT. DELAYED THE ONSET ONCE AGAIN AS MODEL CONSENSUS KEEP SLOWING THEIR QPF FIELDS INTO THE AREA. HOWEVER...INCREASE POPS TO CATEGORICAL FRIDAY AND SATURDAY. EXPECT FROM 1 TO THREE QUARTERS OF AN INCH OF RAIN ON THESE DAYS...WITH THE HIGHER AMOUNTS ALONG THE OH RIVER AND SOUTHEAST OH. TEMPERATURES WILL CLIMB INTO THE UPPER 50S FRIDAY...AND INTO THE MID 60S SATURDAY UNDER AREAS OF RAIN. WITH SATURATED TERRAINS FROM PREVIOUS PCPN...FLOODING CONDITIONS CAN NOT BE RULED OUT. WILL KEEP MONITORING THE PROGRESSION OF THIS LOW SYSTEM TO ASSESS THE FLOODING THREAT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... PATTERN BECOMES DRIER AND COOLER AS THE FLOW ALOFT TURNS NORTHWEST. MODELS EXIT THE LAST OF THE SOUTHERN STREAM LOW PRESSURE SYSTEMS SATURDAY NIGHT WITH PRECIPITATION RAPIDLY ENDING FROM WEST TO EAST. SLIGHTLY COOLER DRY HIGH PRESSURE MOVES IN FOR SUNDAY. MODELS HAVE A MOISTURE STARVED COLD FRONT DROPPING ACROSS THE AREA MONDAY NIGHT...WITH QUITE MILD TEMPERATURES MONDAY. A FEW RAIN SHOWERS WILL ACCOMPANY THE FRONT MONDAY NIGHT...POSSIBLY CHANGING TO SNOW SHOWERS IN THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS BEFORE ENDING. A CANADIAN HIGH PRESSURE SYSTEM WILL MOVE IN FOR MID WEEK WITH DRY WEATHER AND COOLER TEMPERATURES...BUT NO EXTREMES. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... A HIGH PRESSURE SYSTEM WILL PROVIDE VFR CONDITIONS THIS AFTERNOON AND OVERNIGHT. ANOTHER APPROACHING SYSTEM WILL PROVIDING LOWER CLOUDS FRIDAY MORNING WITH SOME RESTRICTIONS IN RAIN MOVING INTO NORTHEAST KY...SW VA...AND SW WV. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: NONE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... IFR POSSIBLE IN RAIN ON FRIDAY AFTERNOON...WITH IFR IN FG AND STRATUS SATURDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/ARJ/RPY NEAR TERM...RPY SHORT TERM...ARJ LONG TERM...MZ AVIATION...RPY
Hazardous weather outlook, Mar 12, 4:31 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EDT THU MAR 12 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-130845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 431 AM EDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN WILL OVERSPREAD THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS FRIDAY AND SATURDAY. WITH SATURATED SOILS AND LITTLE TIME FOR RECOVERY IN AREA CREEKS...STREAMS...AND RIVERS...A FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:49 PM EDT | River Flood Warning | RLX | Lawrence | 5 days |
| Mar 12, 1:49 PM EDT | River Flood Warning | RLX | Scioto | 5 days |
Nearby
Flood Watches in West Virginia, 2015Flood Watches in Ohio, 2015Flood Watches in Kentucky, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.